I always shed hair in the third week after each treatment - wake up with a pillow covered with hair etc.
But that week is the only time I loose. I don't end up bald, but after a few months my scalp is clearly visible from above (when I am sitting down).
I am having half dose cyclophosphamide with my rituxan - one last week, another one next week. The rituxan doesn't make me nauseous, but even with ondansetron (zofran) I tend to puke for three days. I hate the stuff. Even the little half doses make me ill - actually it is 1/3 of my usual dose - 500mg as compared with 1500mg.
You can double dose with another antinausea agent - I usually take something like metaclopramide as well.
I hope you are feeling better.... I find when I have treatments I am tired for a few days and then it goes away and I feel much better...
I think everyone reacts differently I do not feel sick to my stomache... But I know a lot of people do after.. They allways give me zofran before I have treatments... so maybe that is why I dont feel too bad...
You take care of yourself and get lots of rest....
I always had treatments on Friday and was back at work Monday.....a bit tired. My hair thinned, but didn't look all that bad (and some of it didn't come back, but that's probably a male thing!). My max dose was about 1500, had 1800 once and had it pretty rough. I found taking the nausia meds best when I'd start them when I got home, if I waited till I started feeling ill they didn't seem to help as much. I had to go in to have blood drawn nearly every day for a couple of weeks afterwards, I had a history of my white cells dropping after chemo (ended up hospitalized once when I caught a cold while the count was low). Good news it is helped turn my Nephritis around. First time was about 15 years ago and it returned a couple of years ago, chemo took care of it again. Next time (and I'm hopeing there ISN'T one!) my Doc. says we'll try Cell Cept, he doesn't want me doing chemo again due to the cancer risk. That kinda worries me..I respond SO well to Cytoxan. Guess if Cell Cept doesn't work we can always go back to Cytoxan.
Yeah, I've noticed Cytoxan seems to be used less these days. My Sister (also has Lupus) was put on Cellcept to treat troubles she has (but not Nephritis). She seemed to have an allegic reaction to it and was taken off, so I have a bit of worry about that. But if Nephritis returns (and I imagine it will) I'll be glad to give Cellcept a try, at least it means I will not have to go though the 16 hour chemo treatments my Nephrolgist puts me through!
Hi there, I have not posted in a long while, Cytoxan worked for me in 2005. I had kidney failure, 6 treatments followed by 18 months of Cell Cept. Zofran worked for me also, they IV'd some and then I would take it before bed. My Cytoxan administration was not as involved as others. I would go after teaching school, they would hook me up for 2 hours, flush and off I would go. Usually back to coach gymnastics practice, the Prednisone made me hyper and then crash, so I'm sure that is why I was not as fatigued. Anemia did set in after the 3rd treatment-that'll wipe you out. I must have a stomach of Steel, I never got nausea and would often eat a hamburger on the way home, I was so hungry. So as others have advised, each of us is different. Try anything with an open mind and confidence that it will work! Good luck, granola
I had two rounds of Cyclo last August and it knocked me for six! It's the only med I've had a reaction to - I currently take Aza & Pred which seems to be controlling things to some extent. I've also had Rituximab which really seems to help me.
I had cyclo treatments for two years and the thing I noticed most was the fatigue, which lasted for about a day or so. I did feel nauseous at times, but for the most part I could talk myself through it; I believe that I was given some sort of anti-nausea med's during one of my treatments. In terms of hair loss I was on Prednisone as well so my hair loss decreased, whether Cyclo contributed to this I do not know.
Further, I used to have to stay overnight for my treatments, as it could not be completed in the confines of a day; however it has been about 6 years since my last treatment. Do treatments still tend to involve overnight stays or have they found a way of decreasing the length of treatment?
Hi - I was first diagnosed with Lupus in 2001, and had my first flare-up in November last year. I had my first cyclo in January this year and I had my last one on June 13th. I had 8 in total. They're not pleasant, but they did the trick for me, which I'll forever be grateful for. I was worried about my hair too, and yes I have lost some, and yes it is thinner than it was before, but I don't have any bald patches and to most people, my hair simply look in not as good a condition as it was before, but nothing too drastic! I am actually going to have it cut into a bob next week (I haven't been to the hairdresser's since I fell ill, so it'll be nice to be pampered now)
As for the cyclo, I felt nauseous and extremely tired for 2 to 3 days after each treatment. I have to admit that the more treatments I had, the worst the nausea and tiredness were, but as I said, I am not going to complain as it has helped get my life back.
I am now back on Cellcept, but I seem to be suffering from stomach aches, diarrhea, etc...Unsure whether I have picked up a bug or whether those are side-effects...(I was on Cell cept for many years prior to my relapse, and never had any problems...) Seeing my renal doc tomorrow, so will discuss then.
Hi, I hope your appt with your renal doc goes well. This thread is an old thread dating back to 2008, so it is highlyunlikely that you will get any replies. I am going to close the thread now, so you would be better starting your own thread if you wish to receive replies.